MAUDE Adverse Event Report: COVIDIEN 12ML LUER LOCK TIP PHARM TRAY; SYRINGE, PISTON

COVIDIEN 12ML LUER LOCK TIP PHARM TRAY; SYRINGE, PISTON
Model Number 8881516200
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports fibers and particulate matter found in 3 syringes and 4 trays.
 
Additional Manufacturer Narrative
Correction: model number and catalog number has been corrected from 8881512258 to 8881516200.Unique identifier # has been corrected from (b)(4) to (b)(4).Additional information: after reviewing the database and the device history record (dhr), the lot number reported by the customer does not correspond to the product code reported.However, the lot corresponds to another part number for the monoject syringe pharmacy trays family.The dhr review was performed for the product code that corresponds with the reported lot number.The dhr file indicates that product was released meeting all quality standard requirements.There were no samples submitted with this complaint.The complaint will be reopened if a sample is received.A formal investigation was done by the multidisciplinary team.It was determined that the probable root cause is related to maintenance activities, relating to equipment cleaning, and exposed conveyors creating an opportunity.A definite root cause was unable to be determine cause a corrective and preventative action (capa) was opened to address this issue.A quality alert was generated to document the loose contamination failure mode and preventive maintenance was executed on the line.Protective guards were installed on the conveyor at material entry and exit.An ionized air tube was installed, and the syringe feeder was replaced.The acrylic in the doors and the conveyor band was replaced, the tooling cars were relocated, and autonomous maintenance was implemented on the line.

Brand Name
12ML LUER LOCK TIP PHARM TRAY
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8768396
Report Number9612030-2019-02212
Device Sequence Number1707725
Product Code FMF
UDI-Device Identifier10884521010970
UDI-Public10884521010970
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881516200
Device Catalogue Number8881516200
Device Lot Number1901532564
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date10/03/2019
Patient Sequence Number1